Alert archive / Georgia / Special Weather Statements in 2024
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Feb 12, 2024, 1:07 AM EST for Meriwether County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2024, 1:07 AM EST (06:07 UTC)
- Expired
- Feb 12, 2024, 1:30 AM EST
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Meriwether County, GA
The radar
The Atlanta radar (KFFC), 20 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
651
WWUS82 KFFC 120607
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
107 AM EST Mon Feb 12 2024
GAZ056-066>068-120630-
Troup GA-Spalding GA-Meriwether GA-Pike GA-
107 AM EST Mon Feb 12 2024
...A strong thunderstorm will impact portions of southwestern
Spalding, northern Meriwether, northwestern Pike and east central
Troup Counties through 130 AM EST
...
At 106 AM EST, a strong thunderstorm was over Mountville, or 8 miles
east of LaGrange, moving northeast at 60 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Greenville, Gay, Rocky Mount, Mountville, Odessadale, Hollonville,
Alvaton, Digbey, Big Springs, Wooster, Saint Marks, Louise, and
Hilltop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3322 8458 3322 8451 3323 8450 3325 8451
3326 8449 3326 8445 3313 8436 3298 8492
3307 8496
TIME...MOT...LOC 0606Z 245DEG 51KT 3304 8488
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 12, 12:41 AM EST, 26 minutes earlier.
Area forecast discussion, Feb 12, 12:41 AM EST, 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1241 AM EST Mon Feb 12 2024 ...New 06Z Aviation Discussion... .SHORT TERM... (This afternoon through Monday) Issued at 246 PM EST Sun Feb 11 2024 The primary hazard for the short term period is flooding caused by locally heavy rainfall. There is also some potential for isolated severe thunderstorms on Monday. Stalled frontal boundary remains situated from the Delmarva peninsula back through northern GA and down to southeast TX. This boundary will remain nearly stationary across the CWA overnight and focus several rounds of moderate to locally heavy rainfall through Monday. Low pressure across SE TX will move NE along the stalled front overnight and into northern AL by early Monday. The low will continue NE into the TN Valley dragging a cold front through the CWA Monday afternoon/evening. Good moisture transport from the GOMEX will continue to provide deep moisture for widespread precipitation overnight and Monday ahead of the cold front. PWATs are at or just above 2SD for the period. The stalled boundary will provide some focus at the surface and with broad scale lift in the upper levels, moderate to locally heavy rainfall will be likely overnight. The axis of heavier rainfall will most likely set up along and north of the I-85 corridor in the west to along and north of the I-20 corridor in the east. Since the boundary remains parallel to the mid level flow, training of storms is likely. Even though surface instability will be weak, do think there is enough for a few rumbles of thunder overnight...and these storms will definitely be capable of producing higher rainfall rates. Another round of moderate to locally heavy rainfall will be likely with the cold frontal passage on Monday. Issued a Flash Flood Watch earlier today for areas along a north of a line from Troup to Warren Counties through Monday evening. Rainfall amounts of 2 to 4 inches will be likely within the watch, with locally higher amounts possible where training occurs. Do think areas south of the stalled boundary will have the best chances of destabilizing on Monday. This area should be mainly south of the I-20 corridor. Not confident that the stalled front will begin pushing rapidly north as the low pressure moves NE. BL winds don't support a good northward push. However, south of the boundary deep layer shear will be present, and if breaks in the clouds occur, some stronger convection could develop. Damaging wind gusts would be the primary hazard from any severe thunderstorm that is able to develop while a brief tornado cannot be ruled out. NListemaa && .LONG TERM... (Tuesday morning through next Saturday) Issued at 246 PM EST Sun Feb 11 2024 Upper level system will be moving out of the area by Tuesday leaving cooler airmass behind in its wake. Cloud cover should begin to clear through the day allowing for some afternoon mixing that may lower dewpoints a bit more than current guidance. Have blended in some of the NBM 10th percentile to account for this. Only other impact will be some continued river flooding as water from previous 2 days continues to route through our river systems. Clearing through the week with temps quickly rebounding back into the 60s. Next system timing looks to be pushing back a bit within the overall guidance into late Friday or Saturday. Still uncertainty around this. System will be embedded within the subtropical jet and primary low looks to pass south of the area, which means best rainfall chances and highest amounts look to be in central Georgia. Lusk && .AVIATION... (06Z TAFS) Issued at 1240 AM EST Mon Feb 12 2024 We're knee deep in weather. RA with TSRA will continue to move through the area during the overnight hours with another push of TSRA from 05Z to 12Z. As a result, CIGS will be mostly IFR through the night improving to MVFR after 20Z. Gusty winds will accompany the rise in CIGS with some gusts up to 25kts out of the SW. VIS will fall to around 3SM during periods of RA/TSRA and improve after 20Z as the rest of the WX moves out. //ATL Confidence...06Z Update... Medium to High on all elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 41 57 34 61 / 70 0 0 0 Atlanta 40 54 36 61 / 30 0 0 0 Blairsville 34 49 30 57 / 80 0 0 0 Cartersville 37 54 31 61 / 20 0 0 0 Columbus 42 58 36 65 / 10 0 0 0 Gainesville 40 54 35 60 / 70 0 0 0 Macon 43 59 36 64 / 30 0 0 0 Rome 39 56 32 63 / 30 0 0 0 Peachtree City 40 55 33 61 / 20 0 0 0 Vidalia 47 60 38 64 / 80 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for GAZ001>009-011>016-019>025- 027-030>039-041>062-066>076-078>085-089>097. && SHORT TERM...NListemaa LONG TERM....Lusk AVIATION...Vaughn
Hazardous weather outlook, Feb 11, 10:02 PM EST, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1002 PM EST Sun Feb 11 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130315- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1002 PM EST Sun Feb 11 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Several waves of moderate to locally heavy rainfall will be possible overnight. A Flood Watch remains in effect for areas along and north of a line from Fort Moore to Cedar Grove to Louisville. Isolated to scattered thunderstorms are also possible tonight. Even though localized flooding will be the primary hazard, an isolated severe thunderstorm is not out of the question. Damaging wind gusts and frequent lightning strikes will be possible within any severe thunderstorm that occurs. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A line of storms capable of producing severe weather is expected to move into the area during the early Monday morning hours. These storms could produce damaging winds a few isolated tornadoes. Several waves of low pressure will move across the Southeast through Monday. Moderate to heavy rainfall and localized flooding will be possible, especially where storms repeatedly occur. A Flood Watch remains in effect through Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Feb 11, 8:31 PM EST, 4 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
831 PM EST Sun Feb 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM Rain 1 W Columbus Metropolit 32.52N 84.95W
02/11/2024 M3.99 inch Muscogee GA ASOS
Total rainfall from 1 PM through 816 PM EST
at ASOS station KCSG Columbus Airport.
&&Local storm report, Feb 11, 9:48 PM EST, 3 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
948 PM EST Sun Feb 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM Flash Flood 1 SSW Columbus Metropol 32.50N 84.95W
02/11/2024 Muscogee GA Dept of Highways
I-185 southbound closed for approx. 30
minutes near MM7 due to flooding.
&&Local storm report, Feb 11, 9:53 PM EST, 3 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
953 PM EST Sun Feb 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM Flash Flood 1 SE Laurel Hills 32.51N 84.97W
02/11/2024 Muscogee GA Dept of Highways
All lanes on Manchester Expressway closed
for approx. 1 hour due to flooding.
&&Special weather statement, Feb 12, 12:01 AM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1201 AM EST Mon Feb 12 2024
GAZ041-042-052-053-120530-
Haralson GA-Coweta GA-Carroll GA-Heard GA-
1201 AM EST Mon Feb 12 2024
...A strong thunderstorm will impact portions of Haralson, Carroll,
northwestern Heard and northwestern Coweta Counties through 1230 AM
EST
...
At 1200 AM EST, a strong thunderstorm was over Micaville, or 11 miles
south of Heflin, moving east at 60 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Carrollton, Buchanan, Bremen, Temple, Tallapoosa, Bowdon, Mount Zion,
Whitesburg, Waco, Ephesus, Roopville, Plant Yates, Bowdon Junction,
Tyus, Roosterville, Seaton Lake, Clem, Abilene, Draketown, and John
Tanner State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3388 8504 3381 8504 3380 8499 3341 8486
3337 8528 3381 8537
TIME...MOT...LOC 0500Z 250DEG 53KT 3349 8553
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Feb 12, 12:28 AM EST, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1228 AM EST Mon Feb 12 2024
GAZ031>033-042>044-120600-
North Fulton GA-Douglas GA-Cobb GA-Carroll GA-Paulding GA-
South Fulton GA-
1228 AM EST Mon Feb 12 2024
...Strong thunderstorms will impact portions of southeastern
Paulding, eastern Carroll, southwestern Cobb, Douglas and
southwestern Fulton Counties through 100 AM EST
...
At 1228 AM EST, a line of strong thunderstorms was along a line
extending from Temple to near Treasure Lake to near Clem, and moving
east at 65 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Marietta, Douglasville, Carrollton, City of South Fulton,
Smyrna, East Point, Union City, Villa Rica, College Park, Powder
Springs, Fairburn, Austell, Palmetto, Temple, Hiram, Whitesburg,
Lithia Springs, Chattahoochee Hills, and Fair Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3360 8508 3370 8510 3372 8505 3379 8505
3397 8455 3373 8443 3355 8448 3351 8472
3351 8485 3349 8486 3346 8510
TIME...MOT...LOC 0528Z 259DEG 56KT 3375 8501 3363 8499 3350 8503
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Feb 12, 1:07 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
107 AM EST Mon Feb 12 2024
GAZ056-066>068-120630-
Troup GA-Spalding GA-Meriwether GA-Pike GA-
107 AM EST Mon Feb 12 2024
...A strong thunderstorm will impact portions of southwestern
Spalding, northern Meriwether, northwestern Pike and east central
Troup Counties through 130 AM EST
...
At 106 AM EST, a strong thunderstorm was over Mountville, or 8 miles
east of LaGrange, moving northeast at 60 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Greenville, Gay, Rocky Mount, Mountville, Odessadale, Hollonville,
Alvaton, Digbey, Big Springs, Wooster, Saint Marks, Louise, and
Hilltop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3322 8458 3322 8451 3323 8450 3325 8451
3326 8449 3326 8445 3313 8436 3298 8492
3307 8496
TIME...MOT...LOC 0606Z 245DEG 51KT 3304 8488
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 7:15 PM EST | Flash Flood Warning | FFC | Harris, Muscogee | 3 hr |
| Feb 12, 12:01 AM EST | Special Weather Statement | FFC | Carroll, Haralson | 29 min |
| Feb 12, 12:28 AM EST | Special Weather Statement | FFC | Carroll, Cobb, Douglas, Fulton | 32 min |
| Feb 12, 3:17 AM EST | Flash Flood Warning | FFC | Clayton, Coweta, Fayette, Heard, Henry, Meriwether and 3 more | 6 hr |
| Feb 12, 3:44 AM EST | Flash Flood Warning | FFC | Harris, Lamar, Meriwether, Pike, Spalding, Talbot and 2 more | 6 hr |
| Feb 12, 5:28 AM EST | Flash Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Peach, Twiggs | 6 hr |
| Feb 12, 5:42 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 48 hr |
| Feb 12, 5:44 AM EST | River Flood Warning | FFC | Fayette, Spalding | 64 hr |
| Feb 12, 6:21 AM EST | Flash Flood Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot | 6 hr |
| Feb 12, 6:54 AM EST | River Flood Warning | FFC | Lamar, Spalding | 7 hr |
| Feb 12, 8:06 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Feb 12, 8:23 AM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 61 hr |
| Feb 12, 8:35 AM EST | Special Weather Statement | FFC | Clayton, Cobb, DeKalb, Fulton, Gwinnett, Rockdale | 55 min |
| Feb 12, 8:36 AM EST | River Flood Warning | FFC | Troup | 36 hr |
| Feb 12, 8:45 AM EST | Special Weather Statement | FFC | Clarke, Greene, Hancock, Morgan, Oconee, Oglethorpe and 4 more | 60 min |
| Feb 12, 9:05 AM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 3 days |
| Feb 12, 10:07 AM EST | River Flood Warning | FFC | Coweta, Fayette | 16 hr |
| Feb 12, 10:17 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 12 hr |
| Feb 12, 10:17 AM EST | River Flood Warning | FFC | Newton, Rockdale | 34 hr |
| Feb 12, 10:22 AM EST | River Flood Warning | FFC | Talbot, Upson | 55 hr |
| Feb 12, 10:22 AM EST | River Flood Warning | FFC | Meriwether, Pike | 43 hr |
| Feb 12, 10:22 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 34 hr |
| Feb 12, 10:29 AM EST | River Flood Warning | FFC | Chattooga | 5 hr |
| Feb 12, 10:41 AM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 52 hr |
| Feb 12, 10:41 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 21 days |
| Feb 12, 10:41 AM EST | River Flood Warning | FFC | Greene, Oconee, Oglethorpe | 3 days |
| Feb 12, 10:41 AM EST | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 7 days |
| Feb 12, 10:46 AM EST | River Flood Warning | FFC | Barrow, Jackson | 33 hr |
| Feb 12, 11:03 AM EST | River Flood Warning | FFC | Forsyth | 22 hr |
| Feb 12, 11:07 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 21 days |
| Feb 12, 11:24 AM EST | River Flood Warning | FFC | Whitfield | 5 hr |
| Feb 12, 2:29 PM EST | Wind Advisory | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 51 more | 22 hr |
| Feb 12, 2:34 PM EST | River Flood Warning | FFC | Jones | 18 hr |
| Feb 12, 3:41 PM EST | River Flood Warning | FFC | Morgan, Newton | 4 hr |
| Feb 12, 5:37 PM EST | River Flood Warning | FFC | Heard | 20 hr |
| Feb 12, 6:04 PM EST | Special Weather Statement | FFC | Dade, Walker | 41 min |
| Feb 12, 6:17 PM EST | Special Weather Statement | FFC | Chattooga, Floyd, Haralson, Polk | 28 min |
| Feb 12, 6:42 PM EST | Special Weather Statement | FFC | Bartow, Catoosa, Floyd, Gordon, Murray, Whitfield | 48 min |
| Feb 12, 6:45 PM EST | Special Weather Statement | FFC | Carroll, Haralson, Heard, Paulding, Polk | 45 min |
Nearby
Special Weather Statements in Georgia, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.